THEODORE A. TROMOVITCH; PAUL H. JACOBS
Photosensitivity to oxytetracycline (Terramycin®) is rare. Shwachman and Schuster (1) reported that 3 per cent of 300 children treated with chlortetracycline (Aureomycin®) and oxytetracycline developed photosensitive reactions; however, they do not state how many, if any, were caused by oxytetracycline alone. We are not aware of any well-substantiated cases of oxytetracycline photosensitivity other than that of the patient discussed in this report.
A 20-year-old white male with an atopic diathesis was treated for "flu" with oxytetracycline, 500 mg 4 times a day. After 3 days of therapy he noted redness, swelling, and itching in skin areas exposed to
THEODORE A. TROMOVITCH, PAUL H. JACOBS. Photosensitivity to Oxytetracycline. Ann Intern Med. 1963;58:529–530. doi: 10.7326/0003-4819-58-3-529
Download citation file:
Published: Ann Intern Med. 1963;58(3):529-530.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use